Alert archive / California / Wind Advisories in 2018

Wind Advisory 14, NWS Sacramento, CA

November 28, 2018

NWS Sacramento, CA issued this wind advisory at Nov 28, 2018, 3:00 AM PST. It took effect at Nov 28, 2018, 10:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2018, 3:00 AM PST (11:00 UTC)
In effect from
Nov 28, 2018, 10:00 PM PST
Expired
Nov 29, 2018, 9:49 AM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

314 
WWUS76 KSTO 281100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Wed Nov 28 2018

CAZ017>019-067-290000-
/O.NEW.KSTO.WI.Y.0014.181129T0600Z-181129T1600Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Grass Valley, and Jackson
300 AM PST Wed Nov 28 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 PM this evening to 8 AM PST
Thursday.

* LOCATION...Southern Sacrmento Valley, Carquinez Strait and
  Delta, northern San Joaquin Valley and Motherlode. Including
  Sacramento, Vacaville, Fairfield, Stockton, Modesto and Jackson. 

* TIMING...10 PM this evening until 8 AM Thursday.

* WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, downed tree branches, and power
  outages possible. Hazardous driving conditions especially for
  small cars and high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
630 
WWUS76 KSTO 282303
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
303 PM PST Wed Nov 28 2018

...Gusty Southerly Winds Forecast over Northern California Tonight...

.A Pacific storm will move into northern California later tonight
through early Tuesday morning bringing strong, gusty southerly 
winds and widespread rain and mountain snow to the area. Winds
from 25 to 40 mph are forecast over portions of the central,
southern Sacramento Valley, the northern San Joaquin Valley,
Solano County and the Motherlode.  


CAZ016-291600-
/O.EXA.KSTO.WI.Y.0014.181129T0600Z-181129T1600Z/
Central Sacramento Valley-
Including the cities of Chico, Oroville, and Marysville/Yuba City
303 PM PST Wed Nov 28 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 PM this evening to 8 AM PST
Thursday. 

* LOCATION...Central Sacramento Valley, mainly along and west of
  Interstate 5. 
 
* TIMING...10 PM this evening until 8 AM Thursday.

* WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions especially for 
  small cars and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 to 40 mph are expected. 
Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-067-291600-
/O.CON.KSTO.WI.Y.0014.181129T0600Z-181129T1600Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Grass Valley, and Jackson
303 PM PST Wed Nov 28 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST THURSDAY...

* LOCATION...Southern Sacramento Valley, Carquinez Strait and 
  Delta, northern San Joaquin Valley and Motherlode. Including 
  Sacramento, Vacaville, Fairfield, Stockton, Modesto and 
  Jackson. 

* TIMING...10 PM this evening until 8 AM Thursday.

* WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions especially for 
  small cars and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 to 40 mph are expected. 
Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
693 
WWUS76 KSTO 291100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Thu Nov 29 2018

CAZ016>019-067-292000-
/O.EXT.KSTO.WI.Y.0014.000000T0000Z-181129T2000Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-Motherlode-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, 
and Jackson
300 AM PST Thu Nov 29 2018

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* LOCATION...Southern Sacramento Valley, Carquinez Strait and 
  Delta, northern San Joaquin Valley and Motherlode. Including 
  Sacramento, Vacaville, Fairfield, Stockton, Modesto and 
  Jackson. 

* TIMING...Until Noon today.

* WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph.
  Local gusts to 50 mph possible in the foothills.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions especially for 
  small cars and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 to 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
579 
WWUS76 KSTO 291749
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
949 AM PST Thu Nov 29 2018

...Winds have decreased and the wind advisory has been cancelled...

.Winds have been decreased and the area. Local gusty winds to 40
mph will be possible with thunderstorms today. 

CAZ016>019-067-291900-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-181129T2000Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-Motherlode-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, 
and Jackson
949 AM PST Thu Nov 29 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have decreased across the area and the advisory has been
cancelled. A few thunderstorms today will cause local wind gusts
to 40 mph through the day today. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:32 PM PST, 11 hours 28 minutes earlier.

Area forecast discussion, Nov 27, 3:32 PM PST, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
332 PM PST Tue Nov 27 2018

.SYNOPSIS...
An unsettled weather week will keep rain and wind in the valleys
and snow in the mountains. Snow will remain along the highest
peeks tonight through Wednesday, with scattered rain showers in
the valley. A stronger/colder weather system will move in
Wednesday night through early Friday, bringing some of the lowest
snow levels thus far this season. A brief break Friday before yet
another system moves in Saturday. Keep those umbrellas handy and
snow supplies in your car if heading in the mountains the next 5
days.

&&

.DISCUSSION...
The first in a series of weather systems is moving through NorCal
today. A band of rain and high elevation snow has been slowly
moving through NorCal all day, and is currently pushing through
the Sacramento valley this afternoon. Scattered valley rain
showers will linger in the valley through this evening and
overnight hours with snow continuing to impact passes above 6000
feet. Therefore, the winter weather advisory will remain in affect
through Wednesday.

A second, more impactful system, is on the heels of this first
system later Wednesday night and Thursday. This next system will
have heavier precipitation, possible thunderstorms, gusty winds
and heavy snow over the mountains with lowering snow levels. Due
to the potential for thunderstorms, have issued a flash
flood/debris flow watch for the Camp, Mendocino Complex and Carr,
Hirz-Delta fires for late Wednesday night through Thursday morning.
The winter storm watch has been upgraded to a warning for the
Sierra Nevada mountains and extreme southern Cascade Range.

Somewhat drier and more settled weather returns Friday, but
shower chances linger over the mountains.

MEAD
&&
.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)

The third and final disturbance within the trio of Pacific
systems will take aim at the Northern California coast on
Saturday morning. While well advertised by the latest model
guidance, uncertainty still looms with expected impacts over the
region. The GFS and European solutions offer different
perspectives of this system with the former continuing to favor
heavier precipitation. Given this feature currently resides near
the Aleutians across far southwestern Alaska, much will likely
change in the upcoming days. At this point, expect additional
rainfall to the region with further snow accumulations over the
mountains. Snow levels could drop to as low as 4,000 feet given
the cold air accompanying this third system. One to two additional
feet of snow is possible which would be on top of what falls the
next few days. Ultimately this may lead to challenging mountain
travel on Saturday.

In the wake of this system, some lingering showers may be
possible over the mountains on Sunday as a weakening upper trough
sits overhead. Residual cloud cover should encourage slightly
below normal daytime temperatures to conclude the weekend. Looking
into next week, a lull in the pattern is anticipated as the next
weather maker sits well offshore. Light northerly flow is expected
at the surface with wind fields calming overnight supporting
chilly overnights. On Monday and Tuesday mornings, Valley lows
are forecast to be in the low to mid 30s with teens prevailing
over mountain locales. Abundant sunshine during the daytime should
bring numbers a bit closer to climatology. The next rainfall
chances should hold off until the middle of next week, but a great
deal of uncertainty exists. BRO

&&

.AVIATION...

Low visibility/ceilings continue at all sites due to rain or
lingering valley fog. Periods of rain will continue overnight
along with IFR/MVFR ceilings/visbys. Another round of
precipitation enters the southern Sacramento valley near 10Z
tomorrow. Timing of this next precipitation may still need to be
adjusted in later forecasts.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 10 PM PST Wednesday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Flash Flood Watch from Wednesday evening through Thursday
morning for the Mendocino Complex, the Carr, Delta-Hirz and Camp
burn areas.

Winter Storm Warning from 10 PM Wednesday to 4 AM PST Friday above
4000 feet for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.